MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMC4040C175TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Aneurysm (1708); Diarrhea (1811); Dyspnea (1816); Muscle Weakness/Atrophy (1967); Diaphoresis (2452); Pericardial Effusion (3271); Thrombosis/Thrombus (4440)
Date of Event 02/24/2021
Type of Reportable Event Death
Event or Problem Description
Valiant navion stent grafts were implanted during an endovascular procedure for the treatment of a thoracic aortic aneurysm.  it was reported the patient presented emergently to the emergency department a year later with abdominal wall pain, back pain with diarrhea for 3 days, bilateral chest pain, diaphoresis, shortness of breath and severe weakness with a fall and inability to get up.It was found the patient had pericardial effusion.There was no evidence of dissection and the patient has a known ascending aortic aneurysm which appeared to be enlarging in size.The patient was treated with medication.The patient has a palliative care consult the next day  due to significant risk of mortality (10-15% at 30 days) if move towards repair of enlarging ascending aortic aneurysm.The patient decided against treatment due to the risk of dialysis.The patient expired the next day.As per the physician the cause of death was as a result of large aortic aneurysm and pericardial effusion.No additional clinical sequelae was provided and the patient has expired.
 
Additional Manufacturer Narrative
Other relevant device(s) are: product id: vnmc4040c95tu, serial/lot #: (b)(4), ubd: 09-oct-2021, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received ; it was reported that the ct from 1 year post-index procedure was noted to have turbulent flow and irregular mural thrombus within the stented proximal descending aorta.Mural thrombus partially covers the origin of the more medial mid descending aorta stent graft, although flow is maintained within the stent graft.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13583011
Report Number9612164-2022-00731
Device Sequence Number17324902
Product Code MIH
UDI-Device Identifier00763000101107
UDI-Public00763000101107
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/06/2021
Device Model NumberVNMC4040C175TU
Device Catalogue NumberVNMC4040C175TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer03/14/2022
10/09/2023
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date04/05/2022
10/17/2023
Date Device Manufactured02/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Outcome Attributed to Adverse Event Death;
Patient Age71 YR
Patient SexFemale